Alert archive / Ohio / Tornado Warnings in 2023

Tornado Warning 24, NWS Cleveland, OH

August 12, 2023Portage County, Ohio

NWS Cleveland, OH issued this tornado warning at Aug 12, 2023, 4:01 PM EDT for Portage County, Ohio. It was in force for 29 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2023, 4:01 PM EDT (20:01 UTC)
Expired
Aug 12, 2023, 4:30 PM EDT
In force
29 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

County Portage County, OH

The radar

The Cleveland radar (KCLE), 67 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 12, 4:18 PM EDTHAIL 1.757 Se Ravenna, OHDelayed report- Edinburg Township. Picture received via social media.
Aug 12, 4:24 PM EDTTSTM WND DMG3 Wsw Craig Beach, OHCounty EMA reported roof damage to a historical building and down powerlines in the Palmyra Township area. Storm damage was possibly caused by brief tornado.
Aug 12, 4:30 PM EDTHAIL 1.5Palmyra Twp, OHReported via social media.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 12, 12:50 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2023-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 848 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2023-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
848 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
779 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

010 
WFUS51 KCLE 122001
TORCLE
OHC133-122030-
/O.NEW.KCLE.TO.W.0024.230812T2001Z-230812T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Cleveland OH
401 PM EDT Sat Aug 12 2023

The National Weather Service in Cleveland has issued a

* Tornado Warning for...
  Southern Portage County in northeastern Ohio...

* Until 430 PM EDT.
    
* At 401 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Mogadore, or 7 miles southwest of Ravenna, moving
  east at 30 mph.

  HAZARD...Tornado and golf ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Ravenna, Kent, Tallmadge, Mogadore, Brimfield, Randolph, Atwater,
  Edinburg, Deerfield and Brady Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4103 8139 4118 8139 4115 8100 4099 8100
      4099 8106
TIME...MOT...LOC 2001Z 279DEG 28KT 4108 8134 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

 Sullivan
3 follow-up statements
823 
WWUS51 KCLE 122011
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
411 PM EDT Sat Aug 12 2023

OHC133-122030-
/O.CON.KCLE.TO.W.0024.000000T0000Z-230812T2030Z/
Portage OH-
411 PM EDT Sat Aug 12 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR
SOUTHEASTERN PORTAGE COUNTY...
    
At 410 PM EDT, a severe thunderstorm capable of producing a tornado 
was located 5 miles south of Ravenna and 5 miles east of Brimfield, 
moving east at 35 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Atwater, Edinburg and Deerfield. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4105 8128 4113 8128 4115 8100 4099 8100
      4099 8106
TIME...MOT...LOC 2010Z 274DEG 30KT 4108 8123 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

 Sullivan
636 
WWUS51 KCLE 122018
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
418 PM EDT Sat Aug 12 2023

OHC133-122030-
/O.CON.KCLE.TO.W.0024.000000T0000Z-230812T2030Z/
Portage OH-
418 PM EDT Sat Aug 12 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR
SOUTHEASTERN PORTAGE COUNTY...
    
At 417 PM EDT, a severe thunderstorm capable of producing a tornado
was located 7 miles southeast of Ravenna, moving east at 35 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Trained weather spotters have reported a rapidly rotating 
         wall cloud southeast of Ravenna.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Edinburg and Deerfield. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4104 8120 4110 8120 4111 8100 4099 8100
      4099 8106
TIME...MOT...LOC 2017Z 274DEG 30KT 4108 8116 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

 Sullivan
590 
WWUS51 KCLE 122031
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
431 PM EDT Sat Aug 12 2023

OHC133-122040-
/O.EXP.KCLE.TO.W.0024.000000T0000Z-230812T2030Z/
Portage OH-
431 PM EDT Sat Aug 12 2023

...THE TORNADO WARNING FOR SOUTHEASTERN PORTAGE COUNTY HAS EXPIRED...
    
A new Tornado Warning has been issued for extreme southeastern 
Portage County, as rotation has not completely exited the county 
yet. Please see that bulletin for the latest severe weather 
information. 

A Tornado Watch remains in effect until 900 PM EDT for northeastern
Ohio.

LAT...LON 4104 8120 4110 8120 4111 8100 4099 8100
      4099 8106
TIME...MOT...LOC 2030Z 279DEG 28KT 4106 8103 

$$

 Sullivan

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this tornado warning went out at Aug 12, 2:09 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Aug 12, 2:09 PM EDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
209 PM EDT Sat Aug 12 2023

.SYNOPSIS...
Low pressure centered of Lake Superior will continue to drift
northeast today, moving a cold front east this evening into tonight.
This boundary will stall across the Ohio River Valley for Sunday.
Another low pressure is expected to move east through the Great
Lakes region Monday into Tuesday. High pressure settles over the
area by midweek.

&&

.NEAR TERM /THROUGH SUNDAY/...
Severe weather is underway along and east of I-71. Expect this
activity to progress east over the next few hours before exiting
to the east this evening. Overall, not many changes needed with
this update besides increasing PoPs to categorical where the
strongest storms are located. A Tornado Watch is in effect until
9 PM, but the severe threat will generally be over by 6-8 PM.
Damaging wind gusts, large hail, and tornadoes remain the
primary threats. Not super concerned about the potential for
training storms, but very heavy rainfall rates could lead to
flooding in locations that received heavy rainfall yesterday
evening.

Previous Discussion...

Scattered showers and thunderstorms continue to move east across the
area this morning as a shortwave trough pushes east of the area.
Plenty of moisture, coupled with a narrow vort max and LLJ over the
area has been the primary source maintaining these thunderstorms,
but as these features shift east over the next couple hours, all
shower activity should gradually cease. With warm cloud depths near
12kft and PWAT values near 1.5 inches, the primary threat with
lingering storms is heavy rainfall which may lead to localized
flooding concerns.

As discussed above, Saturday morning much of the area should see a
break in precipitation and even possibly some peaks of sunshine.
These morning conditions will be key in how the severe weather
potential evolves for Saturday afternoon. Models continue to suggest
the potential of strong to severe storms across the area, especially
for areas along and east of I77. Initiation is trending to be near
the southern shore of Lake Erie in far NE OH/NW PA as a convergent
boundary provides enough lift to get things going. Modeled soundings
suggest CAPE values climbing to 1500-2000 J/kg by 18Z with shear
values of 40-50 knots. These conditions coupled with support from a
LLJ and upper level short wave trough will support supercell
potential. These storms will come with all hazards, but the primary
threat will be strong, possibly damaging, wind gusts. In addition,
with a colder layer aloft and strong updrafts possible, large hail
will also be a concern, especially in the strongest storms. There
remains a non-zero chance of tornadoes as well with SRH values in
the 0-1 km layer approaching 100 m2/s2 over the area. The best
potential for any tornado development will be across NE OH and NW
PA, however that doesn't mean they cannot happen elsewhere. The best
timing for storm development remains between 2PM to 7PM today. SPC
has highlighted this threat in the Day 1 Convective Outlook. Much of
the CWA is in a Slight Risk, however an Enhanced Risk does clip
Mahoning and Trumbull Counties in OH and Crawford County in PA.

In addition to the severe threat, there is also a hydro threat as
well. PWAT values are expected to increase with the southwest flow
ushering more moisture in, peaking at 1.8-2 inches in the afternoon.
These high PWATs coupled with a warm cloud layer near 10kft will
again produce efficient, heavy rainfall across the area. Much of the
area on Friday received heavy precipitation with passing
thunderstorms, with some local areas getting close to 4 inches of
rainfall. This initial rainfall has saturated the surface in some
locations, which may lead to additional flooding concerns this
afternoon. These concerns have been highlighted by WPC in a Day 1
Marginal Risk of Excessive Rainfall. Moral of the story, the
atmosphere will be primed for severe weather potential today, so it
will be important to have multiple ways of receiving warnings.

This evening into the overnight hours, a cold front will move east
across the area, settling south of the area  as a stationary
boundary for much of Sunday. This will provide a period of dry
conditions before another low impacts the area in the short term
period. High temperatures today and tomorrow will climb into the low
to mid 80s, with overnight lows falling into the low 60s. Dewpoints
in the 70s today will make for very humid conditions and heat index
values approaching the mid to upper 80s.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
Upper low digs into the Great Lakes with a potent surface low
pressure system tracking through the region. First signs of this
come Sunday night with 305K isentropic lift/warm front from the
southwest, and ramp POPs up after 06Z Monday to account for this.
Two distinct areas of low pressure with this surface system, and the
one further south will be critical for the area in terms of its
track/location. NAM, an outlier, currently pushes it ENE, south of
the CWA, while other operational models send it in the same
direction, more along the lakeshore. If the NAM solution is correct,
that would likely keep the low level jet south of the area, and thus
keep much of the severe potential in that area. Further north, the
CWA becomes more of a favorable area for severe potential Monday.
Cold front will track quickly through by Monday night, with a
secondary cold front/thermal trough early Tuesday. 850mb temps get
knocked back to the lower teens, and could get some lake effect
showers developing in the northwest flow following the system. Upper
trough will be the last of the system to exit late Tuesday.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
High pressure and largely dry for the long term with a possible cold
front approaching for the end of next week, the only chances for
rain in the extended. Still looking at a period without much in the
way of temperature extremes, but will need to watch beyond the
extended as a stout upper level ridge possibly begins to build over
the lower Ohio Valley.

&&

.AVIATION /18Z Saturday THROUGH Thursday/...
Strong to severe storms are progressing east across the area.
Expect a period of non-VFR visibilities within thunderstorms
with variable winds with gusts to 30 to 40+ knots possible
within more intense storms. Generally expect VFR outside of
storms this afternoon into this evening. Most of the stronger
convection should exit to the east by early to mid evening.
Patchy fog may develop at terminals that receive heavy rain
today early Sunday morning, which could result in MVFR/IFR
visibilities.

Outside of thunderstorms, expect southwest winds 12 to 16 knots
with gusts to 20 to 25 knots. Winds should become west/northwest
and relax below 10 knots tonight into Sunday.

Outlook...Non-VFR likely on Monday in showers and thunderstorms.
Non-VFR may persist into Tuesday, especially across Northeast
Ohio and Northwest Pennsylvania.

&&

.MARINE...
Southwest winds 10-20kts today become northwesterly tonight behind a
passing cold front 10-15kts with wave heights 1-3ft. Winds become
variable Sunday into Sunday night less than 10kts, finally turning
southeasterly early Monday at 10-15kts. Another cold front pushing
through later Monday brings winds around to the west southwest 15-
25kts Monday night, and then northwesterly Tuesday 15-20kts with
wave heights becoming 3-5ft. Winds return to a southerly fetch after
Wednesday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Campbell
NEAR TERM...Campbell/Maines
SHORT TERM...26
LONG TERM...26
AVIATION...Maines
MARINE...26
Hazardous weather outlook, Aug 12, 3:48 PM EDT, 13 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
348 PM EDT Sat Aug 12 2023

LEZ144>149-OHZ008>014-017>023-027>033-036>038-047-089-PAZ001>003-
132000-
The Islands to Vermilion OH-Vermilion to Avon Point OH-
Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva-
on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY-Sandusky-Erie-
Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Hancock-Seneca-Huron-
Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-
Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-
Northern Erie-Southern Erie-
348 PM EDT Sat Aug 12 2023

...TORNADO WATCH 634 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-164>169-132000-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
348 PM EDT Sat Aug 12 2023

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This afternoon and tonight.

Strong to severe thunderstorms are possible early this evening.
Damaging winds and large hail are the main weather hazards.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ142-143-162-163-OHZ003-006-007-132000-
Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-
348 PM EDT Sat Aug 12 2023

This Hazardous Weather Outlook is for Lake Erie and northwest Ohio.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 12, 3:04 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Cleveland OH
304 PM EDT Sat Aug 12 2023

OHZ008-009-018-019-121945-
Seneca OH-Huron OH-Erie OH-Sandusky OH-
304 PM EDT Sat Aug 12 2023

...A strong thunderstorm will impact portions of northwestern Huron,
northeastern Seneca, Erie and southeastern Sandusky Counties through
345 PM EDT...

At 303 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fremont, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Norwalk, Fremont, Bellevue, Clyde, Green Springs, Milan, Northern
Milan, Ballville, Monroeville, Flat Rock, Bloomingville and Stony
Prairie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM EDT for north central
and northwestern Ohio.

&&

LAT...LON 4124 8314 4138 8315 4136 8253 4118 8262
TIME...MOT...LOC 1903Z 275DEG 29KT 4132 8306

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

 Sullivan
Special weather statement, Aug 12, 3:07 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Cleveland OH
307 PM EDT Sat Aug 12 2023

OHZ031-038-121945-
Holmes OH-Wayne OH-
307 PM EDT Sat Aug 12 2023

...A strong thunderstorm will impact portions of southern Wayne and
northeastern Holmes Counties through 345 PM EDT...

At 307 PM EDT, Doppler radar was tracking a strong thunderstorm near
Shreve, or 7 miles south of Wooster, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Wooster, Dalton, Shreve, Mount Eaton, Apple Creek and Fredericksburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM EDT for northeastern
Ohio.

&&

LAT...LON 4068 8203 4080 8203 4083 8165 4079 8164
      4063 8166 4063 8167 4062 8166 4061 8166
TIME...MOT...LOC 1907Z 274DEG 22KT 4071 8196

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

 Sullivan
Local storm report, Aug 12, 3:14 PM EDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
314 PM EDT Sat Aug 12 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     Tornado          4 W Lucas               40.69N 82.50W
08/12/2023                   Richland           OH   Trained Spotter

            Spotter reported a brief touchdown near the
            intersection of I-71 and Highway 13. Tornado
            touchdown just northeast of Walmart away
            from structures and in the wood. No damage
            was reported.

&&

FZ
Special weather statement, Aug 12, 3:15 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Cleveland OH
315 PM EDT Sat Aug 12 2023

OHZ010-019-122000-
Huron OH-Lorain OH-
315 PM EDT Sat Aug 12 2023

...A strong thunderstorm will impact portions of northeastern Huron
and southwestern Lorain Counties through 400 PM EDT...

At 314 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wakeman, or 8 miles east of Norwalk, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Grafton, Wellington, Wakeman, Oberlin, Lagrange, Penfield,
Pittsfield, Kipton and Rochester.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 900 PM EDT for north central
and northeastern Ohio.

&&

LAT...LON 4117 8254 4125 8255 4129 8206 4114 8208
      4114 8217 4110 8217
TIME...MOT...LOC 1914Z 256DEG 28KT 4121 8245

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

 Sullivan
Special weather statement, Aug 12, 3:17 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Cleveland OH
317 PM EDT Sat Aug 12 2023

OHZ020-021-122000-
Summit OH-Medina OH-
317 PM EDT Sat Aug 12 2023

...A strong thunderstorm will impact portions of southeastern Medina
and southern Summit Counties through 400 PM EDT...

At 317 PM EDT, Doppler radar was tracking a strong thunderstorm near
Chippewa Lake, or near Medina, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Akron, Medina, Cuyahoga Falls, Kent, Barberton, Green, Hudson,
Wadsworth, Tallmadge, Rittman, Mogadore, Creston, Chippewa Lake,
Stow, Norton, Fairlawn, Munroe Falls, Lakemore, Silver Lake and
Seville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM EDT for northeastern
Ohio.

&&

LAT...LON 4099 8165 4099 8192 4115 8194 4123 8139
      4099 8139 4099 8142 4097 8142 4097 8165
TIME...MOT...LOC 1917Z 264DEG 25KT 4107 8183

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

 Sullivan
Local storm report, Aug 12, 3:36 PM EDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
336 PM EDT Sat Aug 12 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0112 PM     Tstm Wnd Dmg     4 NNE La Rue            40.63N 83.36W
08/12/2023                   Marion             OH   Public

            Storm Spotter reported damage to a barn,
            tree down, and debris scattered in field.
            Possible tornado may have caused the damage.

&&

FZ

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 8:11 PM EDTSpecial Weather StatementCLEErie49 min
Aug 11, 9:29 PM EDTSpecial Weather StatementCLEMahoning, Stark61 min
Aug 11, 10:09 PM EDTAreal Flood AdvisoryCLEMahoning, Stark3 hr
Aug 11, 11:07 PM EDTAreal Flood AdvisoryCLEErie5 hr
Aug 12, 12:22 AM EDTAreal Flood AdvisoryCLELorain, Medina3 hr
Aug 12, 11:54 AM EDTSpecial Weather StatementCLEHancock66 min
Aug 12, 11:57 AM EDTSevere Thunderstorm WarningCLEHancock48 min
Aug 12, 12:22 PM EDTSevere Thunderstorm WarningCLEHancock, Wood25 min
Aug 12, 12:29 PM EDTSevere Thunderstorm WarningCLECrawford, Hancock, Seneca, Wyandot46 min
Aug 12, 12:32 PM EDTSevere Thunderstorm WarningCLECrawford, Marion, Wyandot58 min
Aug 12, 12:44 PM EDTSpecial Weather StatementCLECuyahoga, Geauga46 min
Aug 12, 12:50 PM EDTSevere Thunderstorm WarningCLECuyahoga, Geauga, Lake40 min
Aug 12, 12:58 PM EDTTornado Warning Tornado observedCLEMarion32 min
Aug 12, 1:02 PM EDTSevere Thunderstorm WarningCLECrawford, Erie, Huron, Sandusky, Seneca, Wyandot43 min
Aug 12, 1:23 PM EDTSpecial Marine WarningCLE2 hr
Aug 12, 1:23 PM EDTTornado Warning Tornado observedCLEMarion37 min
Aug 12, 1:26 PM EDTSevere Thunderstorm WarningCLELucas26 min
Aug 12, 1:29 PM EDTSevere Thunderstorm Warning Considerable damage threatCLEErie, Huron, Lorain46 min
Aug 12, 1:29 PM EDTSevere Thunderstorm WarningCLECrawford, Marion, Morrow, Wyandot46 min
Aug 12, 1:38 PM EDTSevere Thunderstorm Warning Destructive damage threatCLEErie12 min
Aug 12, 1:39 PM EDTFlash Flood WarningCLEErie5 hr
Aug 12, 1:40 PM EDTTornado WarningCLECrawford, Marion18 min
Aug 12, 1:42 PM EDTSevere Thunderstorm WarningCLEAshland, Huron, Lorain, Richland48 min
Aug 12, 1:57 PM EDTSpecial Marine WarningCLE63 min
Aug 12, 1:57 PM EDTSpecial Weather StatementCLEHancock, Wyandot48 min
Aug 12, 2:01 PM EDTSpecial Weather StatementCLESeneca44 min
Aug 12, 2:07 PM EDTSevere Thunderstorm WarningCLEAshland, Morrow, Richland53 min
Aug 12, 2:10 PM EDTSevere Thunderstorm WarningCLECuyahoga, Erie, Huron, Lorain, Medina30 min
Aug 12, 2:18 PM EDTSevere Thunderstorm WarningCLEAshland, Lorain, Medina, Wayne42 min
Aug 12, 2:18 PM EDTTornado WarningCLEAshland, Morrow, Richland42 min
Aug 12, 2:21 PM EDTSevere Thunderstorm WarningCLECrawford, Hancock, Seneca, Wyandot39 min
Aug 12, 2:40 PM EDTTornado WarningCLEAshland, Knox, Richland35 min
Aug 12, 2:48 PM EDTSpecial Marine WarningCLE87 min
Aug 12, 2:52 PM EDTSpecial Weather StatementCLEGeauga, Lake38 min
Aug 12, 3:00 PM EDTTornado Warning Tornado observedCLEHolmes45 min
Aug 12, 3:02 PM EDTSpecial Weather StatementCLECrawford43 min
Aug 12, 3:04 PM EDTSpecial Weather StatementCLESandusky41 min
Aug 12, 3:07 PM EDTSpecial Weather StatementCLEWayne38 min
Aug 12, 3:15 PM EDTSpecial Weather StatementCLEHuron45 min
Aug 12, 3:17 PM EDTSpecial Weather StatementCLEMedina, Summit43 min
Aug 12, 3:32 PM EDTSevere Thunderstorm WarningCLEMedina, Summit28 min
Aug 12, 3:33 PM EDTTornado WarningCLEHolmes42 min
Aug 12, 3:42 PM EDTSevere Thunderstorm WarningCLEAshland, Huron, Richland48 min
Aug 12, 3:49 PM EDTSevere Thunderstorm WarningCLEPortage, Summit41 min
Aug 12, 3:59 PM EDTAreal Flood AdvisoryCLECuyahoga, Lake, Lorain3 hr
Aug 12, 4:08 PM EDTSevere Thunderstorm WarningCLEHolmes52 min
Aug 12, 4:20 PM EDTSevere Thunderstorm WarningCLEAshland, Wayne22 min
Aug 12, 4:27 PM EDTTornado WarningCLEMahoning, Portage53 min
Aug 12, 4:42 PM EDTSpecial Weather StatementCLETrumbull33 min
Aug 12, 4:49 PM EDTSevere Thunderstorm WarningCLETrumbull26 min
Aug 12, 5:01 PM EDTSpecial Weather StatementCLECrawford, Richland, Wyandot59 min
Aug 12, 5:17 PM EDTAreal Flood AdvisoryCLEMahoning3 hr
Aug 12, 5:20 PM EDTSevere Thunderstorm WarningCLEAshland, Holmes, Richland, Wayne55 min
Aug 12, 5:26 PM EDTSpecial Weather StatementCLEStark34 min
Aug 12, 5:36 PM EDTAreal Flood AdvisoryCLEStark3 hr
Aug 12, 6:11 PM EDTFlash Flood WarningCLEHolmes3 hr
Aug 12, 6:13 PM EDTSevere Thunderstorm WarningCLEHolmes47 min
Aug 12, 6:25 PM EDTSpecial Weather StatementCLEStark50 min
Aug 12, 6:34 PM EDTFlash Flood WarningCLEStark3 hr

Nearby

Tornado Warnings in Ohio, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.